MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had his spectra penile prosthesis (spp) removed due to pain in the glans or scrotum.The pain originated in the soft tissue because of the pump.The physician feels the pain was caused by the patient's infection.The patient status following this surgery was "not bad.".
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the returned device was visually and functionally tested.Visual inspection of the momentary squeeze (ms) pump found the kink resistant tubing (krt) was worn to the filament; however, no leaks were present.Functional testing noted the pump failed the activation test requiring more force than specification to activate.Product analysis was unable to confirm the reported events but did identify a pump malfunction.Visual inspection and functional testing of the cylinders found no evidence of leaks; the cylinders performed within specification.The spherical reservoir was visually inspected and functionally tested during which a leak was identified in the krt at the reservoir adapter strain relief junction as a result of fatigue; a hole was observed.The reservoir was noted to demonstrate wear at a fold in the reservoir shell but no leak was identified.Analysis identified a malfunction with the returned reservoir.Analysis could not confirm the reported events but did identify malfunctions in the ms pump and reservoir components.There is no objective evidence that the user did not properly handle or use the device according to the instructions for use (ifu).Additionally, the reported events do not contain an allegation against the labeling.Product record review confirmed the reported events do not represent an unanticipated event nor did the device fail to meet applicable product specifications prior to shipment from boston scientific.An investigation conclusion code of known inherent risk of device was chosen as a product malfunction related to the reported events was not identified and the adverse events of pain and infection are included in the product labeling and hazard analysis.
 
Event or Problem Description
It was reported that the patient had his inflatable penile prosthesis (ipp) removed due to pain in the glans and scrotum.The pain originated in the soft tissue because of the pump.Pus was also found in the scrotum.The physician feels the pain was caused by the patient's infection.The patient status following this surgery was "not bad." a spectra malleable penile prosthesis was implanted after treatment of inflammation.
 
Event or Problem Description
It was reported that the patient had his inflatable penile prosthesis (ipp) removed due to pain in the glans or scrotum.The pain originated in the soft tissue because of the pump.Pus was also found in the scrotum.The physician feels the pain was caused by the patients infection.The patient status following this surgery was "not bad." the device was re-implanted after treatment of inflammation.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the returned device was visually and functionally tested.Visual inspection of the momentary squeeze (ms) pump found the kink resistant tubing (krt) was worn to the filament; however, no leaks were present.Functional testing noted the pump failed the activation test requiring more force than specification to activate.Product analysis was unable to confirm the reported events but did identify a pump malfunction.Visual inspection and functional testing of the cylinders found no evidence of leaks; the cylinders performed within specification.The spherical reservoir was visually inspected and functionally tested during which a leak was identified in the krt at the reservoir adapter strain relief junction as a result of fatigue; a hole was observed.The reservoir was noted to demonstrate wear at a fold in the reservoir shell but no leak was identified.Analysis identified a malfunction with the returned reservoir.Analysis could not confirm the reported events but did identify malfunctions in the ms pump and reservoir components.There is no objective evidence that the user did not properly handle or use the device according to the instructions for use (ifu).Product record review confirmed the reported events do not represent an unanticipated event nor did the device fail to meet applicable product specifications prior to shipment from boston scientific.An investigation conclusion code of known inherent risk of device was chosen as a product malfunction related to the reported events was not identified and the adverse events of pain and infection are included in the product labeling and hazard analysis.Patient codes: inflammation added.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10905592
Report Number2183959-2020-05610
Device Sequence Number16341755
Product Code FHW
UDI-Device Identifier00878953005201
UDI-Public00878953005201
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/21/2022
Device Model Number72404310
Device Catalogue Number72404310
Device Lot Number0181501006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/08/2020
02/16/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/17/2020
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR